Document Detail


Ramipril-induced generalized pustular psoriasis: case report and literature review.
MedLine Citation:
PMID:  19531936     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Mrs. M.S. is a 67-year-old African American woman with a history of rheumatoid arthritis and psoriatic arthritis who presented to the emergency room with complaint of new-onset rash, chills, and fatigue after she started taking ramipril (5 mg orally every day) for her hypertension. The rash involved entire upper chest, both arms, palms, and soles and was characterized as exfoliating with scattered small pustules of 1-2 mm in size. Patient was admitted with a differential diagnosis of exfoliative dermatitis versus adverse drug reaction for which her ramipril was stopped. After admission, the patient spiked a temperature of 102 degrees F with chills, the entire workup for which was negative, including blood cultures, chest x-ray, and urine analysis. She underwent skin biopsy to find the cause of her rash. With her given clinical characteristics, she was presumed to have generalized pustular psoriasis (GPP), which was later confirmed by biopsy results. She was treated with methylprednisolone to which she responded dramatically with much improvement in her rash and her fever subsided. The flare of GPP was considered to be secondary to ramipril. After reviewing the published literature, there are no published cases of ramipril-induced GPP. Captopril, a different angiotensin converting enzyme (ACE) inhibitor, is known to cause flare of GPP. We presented this case as apart from being the first reported case of ramipril-induced GPP; clinicians and dermatologist should also be aware of this potentially serious complication of psoriasis when they start ramipril in patients with psoriasis.
Authors:
Pratapji Thakor; Mahesh Padmanabhan; Andrea Johnson; Thevaki Pararajasingam; Sejal Thakor; William Jorgensen
Related Documents :
16361756 - A case of bleomycin-induced acral erythema (ae) with eccrine squamous syringometaplasia...
7586116 - Sudden unexpected sneezing during the insertion of peribulbar block under propofol seda...
23161196 - Anhelation due to formation of tuberculomas at the medulla oblongata during chemotherap...
9209226 - Successful treatment of crotalid-induced neurotoxicity with a new polyspecific crotalid...
16822876 - Amplification of the her2 gene in breast cancers testing 2+ weak positive by herceptest...
21054746 - Inflammation of the residual appendix stump: a systematic review.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  American journal of therapeutics     Volume:  17     ISSN:  1536-3686     ISO Abbreviation:  Am J Ther     Publication Date:    2010 Jan-Feb
Date Detail:
Created Date:  2010-01-22     Completed Date:  2010-03-03     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  9441347     Medline TA:  Am J Ther     Country:  United States    
Other Details:
Languages:  eng     Pagination:  92-5     Citation Subset:  IM    
Affiliation:
Department of Family Practice, St. Elizabeth Medical Center, Utica, NY 13501, USA. drthakor@gmail.com
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Aged
Antihypertensive Agents / adverse effects*,  therapeutic use
Arthritis, Psoriatic / complications
Arthritis, Rheumatoid / complications
Drug Eruptions / drug therapy,  etiology
Female
Glucocorticoids / therapeutic use
Humans
Hypertension / complications,  drug therapy
Methylprednisolone / therapeutic use
Psoriasis / chemically induced*,  drug therapy
Ramipril / adverse effects*,  therapeutic use
Chemical
Reg. No./Substance:
0/Antihypertensive Agents; 0/Glucocorticoids; 83-43-2/Methylprednisolone; 87333-19-5/Ramipril

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Preadmission Use of Systemic Glucocorticoids and 30-Day Mortality Following Bleeding Peptic Ulcer: A...
Next Document:  ST Elevation Myocardial Infarction Guidelines Today: A Systematic Review Exploring Updated ACC/AHA S...